Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS El Paso, TX

July 17, 2014Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 17, 2014, 8:10 PM MDT for Hudspeth County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2014, 8:10 PM MDT (02:10 UTC)
Expired
Jul 18, 2014, 12:00 AM MDT
In force
4 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 129 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3106 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS54 KEPZ 180210
FFWEPZ
TXC229-180600-
/O.NEW.KEPZ.FF.W.0015.140718T0210Z-140718T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
810 PM MDT THU JUL 17 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL MIDNIGHT MDT

* AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES ARE IN EXCESS 2 INCHES WITH        
  ADDITIONAL HEAVY RAINFALL EXPECTED. THE GREATEST IMPACT IS BETWEEN 
  MILE MARKERS 87 AND 88 ON INTERSTATE 10...AS WELL AS HIGHWAY 192.

* LOCATIONS IMPACTED INCLUDE...
  FORT QUITMAN...
  ESPERANZA...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE
DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH
DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED
ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.

&&

LAT...LON 3107 10561 3109 10562 3109 10565 3111 10566
      3111 10568 3117 10577 3143 10579 3136 10547
      3101 10553

$$

FAUSETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:23 PM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 17, 2:23 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
223 PM MDT THU JUL 17 2014

.SYNOPSIS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS
MAY PRODUCE MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING
POSSIBLE. THUNDERSTORM ACTIVITY WILL DECREASE ON FRIDAY AND THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. ISOLATED LOWLAND
AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR THROUGH NEXT WEEK.
DAY TIME TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THIS
WEEKEND THROUGH THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER
THE MOUNTAINS IN THE GILA REGION AND SACRAMENTO MOUNTAIN AREA
THIS AFTERNOON. WITH A NORTHWEST FLOW OVER THE AREA AND THE LAST
PART OF AND UPPER TROUGH MOVING THROUGH THE REGION...THE AIR MASS
REMAINS MOIST AND UNSTABLE WITH FURTHER SCATTERED THUNDERSTORM
DEVELOPMENT EXPECTED THIS AFTERNOON AND TONIGHT. STORMS WILL BE
MORE FREQUENT OVER THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE.
MODERATE TO HEAVY RAINFALL MIXED WITH SMALL HAIL WILL OCCUR FROM
THE STRONGER STORMS. LOCALIZED FLOODING ALONG DRAINAGES AND
ARROYOS IS POSSIBLE. FLASH FLOODING IS POSSIBLE FOR DRAINAGE
BASINS NEAR BURN SCARS IN THE GILA REGION. THESE STORMS WILL ALSO
PRODUCE WIND GUSTS UP TO 50 MPH. STORMS SHOULD BEGIN TO TAPER OFF
LATER THIS EVENING AS DRIER AND MORE STABLE FILTERS IN FROM THE
WEST.

FOR FRIDAY...THE REGION SHOULD START TO SEE A DECREASE IN SHOWER
AND THUNDERSTORM ACTIVITY AS HIGH PRESSURE ALOFT BEGINS TO BUILD
OVER THE STATE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE
MAINLY OVER THE MOUNTAINS...DUE TO RESIDUAL MOISTURE...DAY TIME
HEATING AND OROGRAPHIC LIFT. AN OLD FRONTAL BOUNDARY WILL LINGER
OVER PORTIONS OF OTERO AND HUDSPETH COUNTIES...WITH A HIGHER
FREQUENCY OF STORMS EXPECTED THERE FRIDAY AFTERNOON AND EVENING.
RAIN AMOUNTS ARE EXPECTED TO BE LIGHTER WITH SPOTTY ACCUMULATIONS.
WITH HIGH PRESSURE BUILDING ALOFT...TEMPERATURES WILL BEGIN TO
RISE ACROSS THE AREA THE NEXT SEVERAL DAYS. FRIDAY'S TEMPERATURES
WILL BE FEW DEGREES ABOVE NORMAL.

THE WEEKEND WILL SEE ONLY ISOLATED THUNDERSTORM ACTIVITY IN THE
AFTERNOON AND EARLY EVENING. INCREASING STABILITY AND SUBSIDENCE
FROM THE HIGH WILL SUPPRESS MOST CONVECTIVE ACTIVITY. BUT...A FEW
STORMS...MAINLY OVER THE MOUNTAINS...WILL STILL BE ABLE TO FORM
WITH DAY TIME HEATING AND FUELED BY RESIDUAL MOISTURE PRESENT IN
THE AREA. RAIN AMOUNTS WILL BE LIGHTER AND SPOTTY WITH VERY LITTLE
RAIN EXPECTED FOR THE LOWLANDS. DRY LIGHTNING AND WIND GUSTS
AROUND 50 MPH WILL ALSO OCCUR WITH ANY STORMS THAT MAY FORM.
TEMPERATURES WILL CONTINUE TO GET WARMER WITH AFTERNOON HIGHS NEAR
100 FOR PORTIONS OF THE LOWLANDS INCLUDING THE EL PASO METRO AREA.

FOR NEXT WEEK...THE AREA OF HIGH PRESSURE ALOFT WILL STILL BE IN
THE AREA BUT THE CENTER OF THE HIGH IS EXPECTED TO SLOWLY DRIFT
NORTH AS THE WEEK PROGRESSES. THIS WILL ALLOW AN EASTERLY AND
SOUTHEASTERLY FLOW TO SET UP OF OVER THE AREA AND BRING IN SOME
ADDITIONAL MOISTURE TO THE REGION. THIS WILL RESULT IN A GRADUAL
INCREASE IN THUNDERSTORM ACTIVITY THROUGH NEXT WEEK. THUNDERSTORM
DEVELOPMENT WILL REMAIN LARGELY ISOLATED MONDAY AND TUESDAY BUT
COULD BECOME MORE SCATTERED NEXT WEDNESDAY AND THURSDAY DUE TO
INCREASED MOISTURE AND A WEAK UPPER LEVEL WAVE MOVING THROUGH THE
REGION. DAY TIME TEMPERATURES WILL HOVER NEAR OR SLIGHTLY ABOVE
NORMALS NEXT WEEK.

&&

.AVIATION...VALID 18/0000Z - 19/0000Z
MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD
FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH
MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS.
A FEW STORMS WILL PRODUCE MVFR OF IFR CONDITIONS...MAINLY FROM LOW
VISIBILITIES DUE TO HEAVY RAINFALL. WIND GUSTS TO 50 MPH AND SMALL
HAIL ALSO POSSIBLE. STORM COVERAGE SHOULD DIMINISH AFTER 06Z.

&&

.FIRE WEATHER...
MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD
FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH MOST
ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW
STORMS WILL PRODUCE HEAVY RAINFALL WITH A RISK OF FLOODING. WIND
GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH ISOLATED STORMS.

HIGH PRESSURE ALOFT WILL BUILD OVER THE SOUTHWESTERN UNITED STATES
FRIDAY AND SATURDAY AND THIS WILL DIMINISH THUNDERSTORM COVERAGE
THROUGH EARLY NEXT WEEK.  TEMPERATURES WILL ALSO CLIMB TO AROUND 5
DEGREES ABOVE NORMAL SATURDAY AND SUNDAY. LOWEST RELATIVE HUMIDITY
WILL BE AROUND 20 TO 30 PERCENT THIS AFTERNOON AND FRIDAY
AFTERNOON...DECREASING TO 15 TO 25 PERCENT SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  97  74  99  75 /  20  10  10   0  10
SIERRA BLANCA           68  90  71  92  71 /  30  20  20  10  10
LAS CRUCES              69  96  72  98  72 /  20  10  10   0  10
ALAMOGORDO              70  95  73  98  71 /  30  20  20   0  10
CLOUDCROFT              50  74  53  76  53 /  40  30  30  20  20
TRUTH OR CONSEQUENCES   67  94  70  97  70 /  20  10  10  10  10
SILVER CITY             62  90  65  92  65 /  20  20  20  20  20
DEMING                  67  96  70  97  70 /  10  10  10   0  20
LORDSBURG               67  93  70  96  70 /  10  10  10   0  10
WEST EL PASO METRO      74  95  75  99  75 /  20  10  10   0  10
DELL CITY               67  94  70  95  74 /  30  20  20  20  20
FORT HANCOCK            71  97  74  98  76 /  20  20  20   0  10
LOMA LINDA              65  90  69  93  70 /  30  20  20  10  10
FABENS                  72  98  75  99  77 /  20  10  10   0  10
SANTA TERESA            71  97  72  99  74 /  20  10  10   0  10
WHITE SANDS HQ          69  94  72  96  73 /  20  20  20   0  10
JORNADA RANGE           65  95  68  96  68 /  20  10  10   0  10
HATCH                   67  95  70  96  70 /  20  10  10   0  10
COLUMBUS                70  95  73  96  72 /  10  10  10   0  10
OROGRANDE               69  96  72  98  72 /  30  10  10   0  10
MAYHILL                 58  80  61  83  61 /  40  30  20  20  20
MESCALERO               54  81  57  84  57 /  40  30  30  20  20
TIMBERON                52  80  55  82  55 /  40  30  20  20  20
WINSTON                 60  86  63  90  65 /  20  20  20  20  20
HILLSBORO               64  90  67  94  67 /  20  20  20  10  20
SPACEPORT               68  93  71  95  71 /  20  10  10   0  10
LAKE ROBERTS            57  87  60  89  61 /  20  20  20  20  20
HURLEY                  62  91  65  94  67 /  10  20  20  20  20
CLIFF                   61  93  66  95  61 /  10  20  20  20  20
MULE CREEK              59  91  61  94  60 /  10  20  20  20  20
FAYWOOD                 61  89  64  93  66 /  20  20  20  20  20
ANIMAS                  71  96  75  96  73 /  10  10  10  10  20
HACHITA                 69  95  72  95  72 /  10  10  10   0  10
ANTELOPE WELLS          71  96  74  97  70 /  10  10  10  10  20
CLOVERDALE              63  91  66  93  68 /  10  20  10  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/05 LUNDEEN/ROGASH
Hazardous weather outlook, Jul 17, 11:47 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1147 AM MDT THU JUL 17 2014

NMZ401>417-TXZ418>424-181800-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1147 AM MDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND EVENING. STORMS WILL BE MORE FREQUENT OVER THE
MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. MODERATE TO HEAVY
RAINFALL WITH SMALL HAIL WILL OCCUR. LOCALIZED FLOODING ALONG
DRAINAGES...ARROYOS AND POORLY DRAINED ROADS WILL BE POSSIBLE NEAR
STORMS. WIND GUSTS UP TO 50 MPH MAY ALSO OCCUR NEAR STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIER AND MORE STABLE CONDITIONS WILL LIMIT THUNDERSTORM ACTIVITY
TO MAINLY ISOLATED COVERAGE IN THE AFTERNOON AND EVENING. RAIN
AMOUNTS WILL BE LIGHTER AND SPOTTY WITH FLOODING POTENTIAL
DIMINISHED FOR MOST AREAS. WIND GUSTS AROUND 50 MPH WILL STILL BE
POSSIBLE WITH THESE HIGH BASED STORMS.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE HAZARDOUS WEATHER OR FLOODING CALL OUR 800 NUMBER
OR TWEET US @NWSELPASO

LUNDEEN

In the hours before

Special weather statement, Jul 17, 4:07 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
407 PM MDT THU JUL 17 2014

NMZ414-416-417-172245-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
407 PM MDT THU JUL 17 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 445
PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF TIMBERON...MOVING SOUTH
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF CENTRAL OTERO COUNTY.

&&

LAT...LON 3228 10531 3223 10559 3258 10564 3261 10543
TIME...MOT...LOC 2207Z 348DEG 11KT 3251 10551

FAUSETT
Special weather statement, Jul 17, 5:32 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
532 PM MDT THU JUL 17 2014

NMZ410-411-180015-
NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-
532 PM MDT THU JUL 17 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH
615 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEASBURG...MOVING SOUTH AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  FAIRACRES...
  CORRALITOS...
  MESILLA...
  PICACHO...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3212 10673 3205 10701 3239 10708 3244 10687
TIME...MOT...LOC 2332Z 345DEG 10KT 3232 10695

FAUSETT
Special weather statement, Jul 17, 7:21 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
721 PM MDT THU JUL 17 2014

NMZ414>416-180200-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
721 PM MDT THU JUL 17 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 800
PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES EAST OF CLOUDCROFT...MOVING SOUTH AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  WEED...
  SACRAMENTO...
  MAYHILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3261 10558 3297 10560 3302 10539 3286 10534
      3266 10535
TIME...MOT...LOC 0121Z 343DEG 11KT 3291 10547

FAUSETT
Special weather statement, Jul 17, 7:49 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
749 PM MDT THU JUL 17 2014

NMZ412-414>417-180230-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST
SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
749 PM MDT THU JUL 17 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 830
PM MDT...

AT 740 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF CLOUDCROFT...MOVING SOUTH AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TIMBERON...
  SUNSPOT...
  BLUFF SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3261 10554 3255 10582 3292 10587 3295 10566
TIME...MOT...LOC 0149Z 348DEG 12KT 3285 10575

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:45 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Jul 17, 9:45 PM MDTSevere Thunderstorm WarningEPZHudspeth45 min
Jul 17, 10:39 PM MDTSevere Thunderstorm WarningEPZHudspeth51 min
Jul 17, 11:01 PM MDTAreal Flood AdvisoryEPZHudspeth59 min
Jul 17, 11:26 PM MDTSevere Thunderstorm WarningEPZHudspeth49 min
Jul 18, 12:32 AM MDTFlash Flood WarningEPZHudspeth118 min
Jul 18, 12:45 AM MDTSpecial Weather StatementEPZHudspeth60 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.